MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. APEX®; COMPOUNDER

B. BRAUN MEDICAL INC. APEX®; COMPOUNDER
Catalog Number 601237
Medical Device Problem Code Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical, inc.Internal report number (b)(4).The actual device was not returned for evaluation but the log files were provided for review.Per log file investigations from caps houston, there are two things that are occurring: 1) sterile water on station 1 pumps when apex believes there is 0 volume left in the source container (apex later reflects that the solution has "negative volume") a.This is occurring because of a known bug when sterile water is an electronic y with station 2.The in-process calibration logic did not account for station 1 being empty and attempts to perform the calibration dispense with station 1.B.This known bug was addressed in software release 151715 rev e, released in february of 2023(caps sites are currently on rev d) 2) a solution is running dry when apex believes there is still volume remaining a.In one instance of reviewing logs, this occurred because a user appeared to mistakenly tell apex that they "replaced" the sterile water on station 1 when there was still 1255 ml remaining.This led to the volume that apex believed was remaining to be reset to 2980 ml (a full container).After about 1400 ml was pumped, the user started experiencing a large amount of air coming from station 1.B.The user performed the "replace container" workflow when they were confirming the rest of the solutions during setup, but they did not need to confirm sterile water on station 1, since it had already been confirmed.The method of confirmation that this user was using was manually scanning the source line flags to bring up the container confirmation screen, when the workflow described in the ifu is to use the setup wizard, where apex will prompt the user to confirm only the solutiosn that have not yet been confirmed.
 
Event or Problem Description
As reported by the user facility: customer reported that upon compounding it is noted certain stations running dry and showing a negative volume on screen.No notifications seen to change a solution.This has been an intermittent issue including the following occurences: · this occurs on station 1 water when by itself and when y linked to station 2.· this occurs on station 22 plenamine when by itself and when linked to station 23.· stations run dry pulling bubbles without any alerts.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical, inc.Internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: customer reported that upon compounding it is noted certain stations running dry and showing a negative volume on screen.No notifications seen to change a solution.This has been an intermittent issue including the following occurences: this occurs on station 1 water when by itself and when y linked to station 2.This occurs on station 22 plenamine when by itself and when linked to station 23.Stations run dry pulling bubbles without any alerts.

Brand Name
APEX®
Common Device Name
COMPOUNDER
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
1601 wallace drive
suite 150
carollton TX 75006 6690
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
1601 wallace drive
suite 150
carollton TX 75006 6690
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
MDR Report Key19467398
Report Number2523676-2023-00856
Device Sequence Number7498599
Product Code NEP
UDI-Device Identifier04046955589524
UDI-Public(01)04046955589524
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number601237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown